MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10606
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that shaft break and stent dislodgement occurred.The target lesion was located in the circumflex artery.A 2.50 x 32 mm synergy stent was advanced to treat the lesion.However, the shaft broke during advancing and upon pulling the device out from the guide, it was noticed that the stent was no longer on the balloon.The stent was never found and the procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that shaft break and stent dislodgement occurred.The target lesion was located in the circumflex artery.A 2.50x32mm synergy stent was advanced to treat the lesion.However, the shaft broke during advancing and upon pulling the device out from the guide, it was noticed that the stent was no longer on the balloon.The stent was never found and the procedure was completed with another of the same device.No patient complications were reported.It was further reported that the shaft break occurred "halfway" from the hub.It is unknown exactly when the stent dislodged.The stent was not pulled into the guide catheter.The guide catheter was checked for the dislodged stent but it was not there.A scan was done on the patient to find the detached stent but was unable to be located.No further intervention was performed to locate the stent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 2.50 x 32mm stent delivery system was returned for analysis in broken into 2 sections without a stent.No stent returned.The balloon cones were reviewed and no issues were noted.The balloon wings were wrapped and folded and did not appears to have been subjected to positive pressure.A visual and tactile examination of the hypotube identified a hypotube break 22cm distal from the distal end of the strain relief.Multiple hypotube kinks were also noted.A visual and tactile examination of the shaft polymer extrusion found that damage to the distal inner shaft (appeared to have been stretched and pinched) at a site 9cm proximal from the distal tip.A visual and microscopic examination of the tip identified no issues.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8831070
Report Number2134265-2019-08136
Device Sequence Number16661685
Product Code NIQ
UDI-Device Identifier08714729840336
UDI-Public08714729840336
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2021
Device Model Number10606
Device Catalogue Number10606
Device Lot Number0023638591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer07/24/2019
09/05/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date08/14/2019
09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;